MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0045
Medical Device Problem Codes Difficult to Remove (1528); Defective Device (2588)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracept procedure, hard bone was encountered at the l5 lumbar vertebrae.During the deployment of the curved cannula assembly, the instrument appeared to turn posterior in the vertebral bone.The physician attempted to remove the curved cannula assembly and go back in with a straight stylet.However, it was difficult for the physician to pull out the curved cannula assembly.After a lot of force, the curved cannula assembly was eventually removed.The end of the curved cannula appeared to be a little beaten up and the physician decided not to continue using the original curved cannula.After driving deeper into the vertebral bone using the straight stylet, the second curved cannula assembly was deployed.The physician was not able to advance the probe completely across the spinous process, so the physician attempted to remove the probe.The probe appeared to be stuck but was able to be completely removed by the physician.The generator displayed an impedance error when the physician attempted to start a burn.The issue was resolved with a new probe and the case was completed successfully.The patient was doing well postoperatively.Two curved cannulas were returned and analyzed.A visual inspection revealed that the curved cannula shaft tip was damaged.In addition, the second curved cannula shaft tip was sheared.Since the boston scientific representative was not aware that the curved cannula peek was sheared during the procedure, it could not be confirmed if any device fragments were left behind inside the patient, or if any device fragments were contained inside the bone.

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale 94085
Manufacturer (Section G)
RELIEVANT MEDSYSTEMS, INC.
7201 metro blvd ste 300,
mn 55439
edina MN 55439
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22135383
Report Number3006630150-2025-03905
Device Sequence Number18235404
Product Code GXI
UDI-Device Identifier00852454006301
UDI-Public00852454006301
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K222281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberRLV 0045
Device Catalogue NumberRLV 0045
Device Lot Number818777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient RaceBlack Or African American